• semperfi524's Avatar

    semperfi524 wrote on caensminger's wall

    one other question comes to mind? what have you done as far as diet adjustments?

  • semperfi524's Avatar

    semperfi524 wrote on caensminger's wall

    Just read your journey...I am so sorry for the complications and difficulties you've faced. I hope you are feeling better now. What is the "old school chemo drug" you mentioned? Is it Mekinist? If I am BRAF+ my dr wants to put me on Tafinlar + Mekinist. I am uneasy about it, simply because it seems to have the most serious side effects. Do you have advice on this med?

    4 Comments
    • caensminger's Avatar
      caensminger

      I have not had Tafinlar.
      I did Yervoy, then opdivo, then a short stint with Mekinist. Now it's the Temozolomide.
      Can't believe you're a local! Cool!
      I was raised in Orcutt, graduated Righetti. All my best friends are still in Santa Maria. It's a great town for me.

      5 months ago
    • semperfi524's Avatar
      semperfi524

      SMHS 84. My niece and nephew went to RHS, graduating in 99 I believe. Wonderful place to grow up...miss lots of things now. I grew up near Minami Center off Enos Rd, then moved to Cambria Ave in Orcutt, and finally to Via Esmeralda.

      5 months ago
    • caensminger's Avatar
      caensminger

      Haha! My first boyfriend, MG Cantero, lived on Via Esmeralda. He graduated St. Joe's, maybe '91.
      I was '93. Righetti.

      5 months ago
  • semperfi524's Avatar

    semperfi524 wrote on caensminger's wall

    Hi just noticed you because you're from SLO town. I am from Santa Maria and went to Cal Poly, graduated in 96. I am in the Phoenix area but always enjoy trips back home. Also, I see that your cancer is similar to mine, though I have not found out yet about BRAF. Since you are BRAF+ did you use targeted therapy (Tafinlar, Mekinist)? I hope to hear from you soon.

    -Andy

  • caensminger's Avatar

    caensminger shared an experience

    Other Care (Home care): Home nurses come over three times per week for dressing changes, vitals, picc line maintenance, etc.

  • caensminger's Avatar

    caensminger shared an experience

    Side Effects (Constipation): I expected diarrhea. I ended up with mild constipation that also lead to a "blockage" in my GI tract. This blockage caused regurgitation. No nausea, sick or green feeling accompanied it. Also, no sweats or stomach acid came up. I just regurgitated food if there wasn't room for it to travel down. The feeling was upper GI pressure, severe discomfort, shallow breathing and panic. Once I looked at the toilet though, the food would come out, and I'd feel better within 30 minutes.

  • caensminger's Avatar

    caensminger shared an experience

    Side Effects (Rash): Horrific rash over entire body. I never want to go through that again. Prednisone and a break from treatment where necessary. Still dealing with the aftermath of all the skin that was damaged.